Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
If you are taking diltiazem, your body may not process your cholesterol medicine correctly.
What might happen:
If you are taking diltiazem, the amount of cholesterol medicine in your blood may increase and cause muscle problems.
What you should do about this interaction:
Let your healthcare professionals (e.g. doctor or pharmacist) know right away that you are taking these medicines together. Your doctor may want to change the dose of your cholesterol medicine or you may need to take a different cholesterol medicine.Tell your doctor right away if you experience muscle pain, tenderness, or weakness; unexplained tiredness; or discolored urine.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.Reference:1.Lewin JJ 3rd, Nappi JM, Taylor MH. Rhabdomyolysis with concurrent atorvastatin and diltiazem. Ann Pharmacother 2002 Oct;36(10):1546-9.